MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number 401914
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned to stryker sustainability solutions for evaluation.Since there was no device returned, inspection has not yet been performed.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: - user error (including user technique and methods).- user expectation of the device's curve retention force.The instructions for use (ifu) state: - do not exert excessive pressure during placement of catheter if unknown resistance is encountered.- inspect the packaging and catheter for damage or defects prior to use.- do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.- avoid excessive torque, stretching, kinking and/or bending of catheter, as this may interfere with distal tip shaping or cause damage to internal electrode wires.- avoid manual pre-bending of distal curve, as this may damage steering mechanism of steerable catheters.Handle catheter with care to avoid improper electrical functioning.- do not insert or withdraw the catheter without straightening the catheter tip.A supplemental mdr will be submitted once the device evaluation is completed.The reported event will continue to be monitored through post market surveillance.(b)(4).
 
Event or Problem Description
It was reported that the catheter curve was unable to be manipulated with the steering cable.An additional catheter was required to assist with the removal of the device.There was no patient injury and extended procedure time reported was 15 minutes.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The complaint device was returned to stryker sustainability solutions after the initial mdr was filed.Visual inspection of the device revealed a bend approximately 4cm from the distal tip.Device inspection revealed the catheter did not meet curve and planarity specification.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS PHOENIX
10232 s. 51st st.
phoenix AZ 85044
MDR Report Key6711927
Report Number0002090040-2017-00004
Device Sequence Number10818019
Product Code NLH
UDI-Device Identifier00885825007294
UDI-Public(01)00885825007294(17)190418(10)3190305
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K052603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2019
Device Model Number401914
Device Catalogue Number401914RR
Device Lot Number3190305SH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2017
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer07/31/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;